Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
147 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Metoprolol the cause for reduced pulse rate?

My pulse is normally 67- 73 and now is 53-57 .. I suspect my new blood pressure medication 25 mg metoprolol succ er is to blame. Should I discontinue medication and alert my MD. ??? When is a too low pulse cause for concern. I am a 80 yr. old male....
Mon, 9 Apr 2018
Report Abuse
Anesthesiologist 's  Response
Hello,

No, if you are using beta blocker like Metoprolol drug, obviously your pulse rate will be in the lower ranges only.

We cannot do anything to increase your pulse rate unless and until there is some obvious problem to you from lower pulse rate.

And I do not think there is a necessity to change your medication since there is no better medicine than metoprolol and is widely used medication all over the world.

If any problems with low pulse rate, you face kindly do come for follow up.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Archana
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a stent put in place my dr prescribed the usual after heart protecting medicines, so I have metoprolol,effient,atorvastatin and lipator, I...